Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 363, NWS Atlanta, GA

August 28, 2000Laurens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 28, 2000, 9:05 PM EDT for Laurens County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 28, 2000, 9:05 PM EDT (01:05 UTC)
Expired
Aug 28, 2000, 9:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Laurens County, GA

What was reported inside it

TimeReportWhereRemark
Aug 28, 9:25 PM EDTHail 0.88Cedar Grove, GAThe Laurens county 911 center reported nickel size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2000-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1865 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2000-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1865 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 290106
SVRATL
GAC175-290130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT MON AUG 28 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAURENS COUNTY IN CENTRAL GEORGIA

* UNTIL 930 PM EDT

* AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF RENTZ...OR ABOUT 8 MILES
  SOUTH OF DUBLIN...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CADWELL.

LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY
AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.

LAT...LON 3248 8286 3238 8310 3217 8297 3232 8273

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:13 PM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Aug 28, 3:13 PM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT MON AUG 28 2000

WATER VAPOR SATELLITE CONTINUES TO SHOW DRY AIR OVER EASTERN GEORGIA
DUE TO SUBSIDENCE ON BACK SIDE OF UPPER LEVEL LOW PRESSURE OVER
EASTERN CAROLINAS. TO THE NORTHWEST...SCATTERED SHOWERS AND TSTMS
ARE SEEN FROM ILLINOIS THROUGH W KY AND TN INTO N AL SLIDING DOWN
EAST SIDE OF UPPER RIDGE. ALTHOUGH LOW LEVEL MOISTURE AND UNSTABLE
AIR REMAIN OVER GEORGIA...NO REAL TRIGGER FOR CONVECTION TODAY. WILL
NEED TO MONITOR ACTIVITY TO THE NORTHWEST FOR SLIGHT CHC POPS THIS
EVENING. FOR NOW IT'S TRAJECTORY WOULD INDICATE IT STAYING JUST WEST
OF US. THIS SAME N-S ORIENTED BAND OF MOISTURE SHOWS UP ON MODELS
TUESDAY OVER E ALABAMA AND WEST GEORGIA. QUESTION THERE WILL BE HOW
MUCH SUBSIDENCE AIR WILL BE UNDERGOING AS IT CONTINUES DOWN EAST
SIDE OF RIDGE. LOOKS DOUBTFUL THAT ANY MORE THAN A 20 POP WILL BE
WARRANTED OVER WESTERN SECTIONS OF CWA...IF THAT.

MODELS IN GENERAL GOOD AGREEMENT IN MOVING UPPER LOW SOUTH OFF
CAROLINA COAST THEN BEGIN TO ROTATE IT WESTWARD TO NEAR GEORGIA
COAST BY 12Z WEDNESDAY. AS THE LOW SWINGS TO THE WEST...LOOKS LIKE
IT SHOULD BEGIN TO PUSH DEEPER MOISTURE INTO CWA FROM THE EAST. WILL
GO WITH 30 POPS IN THE EAST AND 20 OVER WEST ZONES FOR DAY 2.

FOR TEMPS TONIGHTS LOWS SHUD BE A COUPLE OF DEGREES WARMER THAN THIS
MORNING WITH NO COOLING EFFECT FROM PRECIP. HIGHS TUESDAY SIMILAR TO
TODAY. HIGHS WEDNESDAY A COUPLE OF DEGREES COOLER THAN TUESDAY DUE
TO INCREASE IN CLOUDS.

ATL 71/90/71/88 1112       AHN 70/90/70/88 1113
RMG 70/90/70/88 1112       MCN 71/90/71/89 1113
CSG 73/90/73/90 1112

GA...NONE.
DH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:31 PM EDTSevere Thunderstorm WarningFFCLaurens29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.